Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 4, 2007, 9:34 AM CDT for Brewster County, Texas. It took effect at Aug 4, 2007, 2:49 PM CDT. It was in force for 78 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 9:34 AM CDT (14:34 UTC)
- In effect from
- Aug 4, 2007, 2:49 PM CDT
- Expired
- Aug 4, 2007, 4:07 PM CDT
- In force
- 78 min
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 041434 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 934 AM CDT SAT AUG 04 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY SEVERAL CRESTS HAVE MOVED THROUGH THE RIO GRANDE THE PAST SEVERAL DAYS AT THE RIVER GAUGE AT CASTOLON AND YET ANOTHER IS EXPECTED TODAY SENDING IT ABOVE FLOOD STAGE. WATER LEVELS WILL PEAK THIS EVENING BEFORE SUBSIDING BELOW FLOOD STAGE TONIGHT. ADDITIONAL STATEMENTS WILL BE ISSUED LATER TODAY. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-050233- /O.NEW.KMAF.FL.W.0031.070804T1949Z-070806T1930Z/ /CSTT2.1.ER.070804T1949Z.070805T0000Z.070805T0730Z.NO/ 934 AM CDT SAT AUG 04 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 11.8 FEET (3.6 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.3 FEET (5.3 METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR FLOODING BEGINS. COTTONWOOD CAMPGROUND BEGINS TO FLOOD. RESTROOMS AT SANTA ELENA CANYON PARKING LOT WILL BE INUNDATED. WATER BEGINS TO CLOSE ALL ROADS IN THE AREA. EVACUATION OF COTTONWOOD CAMPGROUND IS IMPERATIVE. $$
1 follow-up statement
000 WGUS84 KMAF 042107 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 PM CDT SAT AUG 04 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY THE RIVER AT CAST0LON HAS CRESTED AND WILL CONTINUE TO FALL THROUGHOUT THE DAY. THE RIVER AT JOHNSON RANCH WILL CREST BELOW FLOOD STAGE LATER THIS EVENING AND CONTINUE A RAPID FALL. ADDITIONAL FLOODING IS NOT EXPECTED HOWEVER ADDITIONAL RAINFALL COULD CAUSE RISES IN RIVER LEVELS. THERE WILL BE AN UPDATE STATEMENT FOR JOHNSON RANCH THIS EVENING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-042137- /O.CAN.KMAF.FL.W.0031.000000T0000Z-070806T1930Z/ /CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 407 PM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * AT 3 PM SATURDAY THE STAGE WAS 12.1 FEET (3.7 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET (4.1 METERS). THE RIVER WILL FALL TO 5.5 FEET (1.7 METERS) BY TOMORROW. $$ TXC043-042137- /O.CAN.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/ /TELT2.1.ER.070804T0915Z.070804T1200Z.070804T1343Z.NO/ 407 PM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT JOHNSON RANCH. * AT 3:15 PM SATURDAY THE STAGE WAS 12.0 FEET (3.7 METERS). * FELL BELOW FLOOD STAGE AT 8:43 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET (1.9 METERS) BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:50 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 4, 3:50 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT SAT AUG 4 2007 .DISCUSSION... A MORE SETTLED WEATHER REGIME WILL TAKE PLACE THIS WEEKEND AS UPPER LEVEL HIGH PRESSURE CENTERED ACROSS THE SOUTHERN PLAINS EXPANDS ITS INFLUENCE WESTWARD INTO THE REGION. THERE SHOULDNT BE MORE THAN ISOLATED SHOWERS OR THUNDERSTORMS IN THE HIGHER TERRAIN...AND THAT LOOKS IFFY WITH POOR LAPSE RATES. THE BEST CHANCE OF PRECIPITATION FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME SHOULD BE OUT WEST...IN THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS FURTHEST FROM THE CENTER OF THE UPPER HIGH AND CLOSEST TO WEAK UPPER LEVEL TROUGHING ACROSS NEW MEXICO. STORMS OFF THE MOUNTAINS WILL ATTEMPT TO PUSH TOWARD THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN MONDAY THROUGH WEDNESDAY AS THE FLOW TURNS MORE SOUTHWESTERLY ALOFT AS THE UPPER HIGH RETREATS A BIT INTO THE MISSISSIPPI VALLEY. BY THURSDAY THROUGH SATURDAY THE UPPER HIGH BUILDS WEST AGAIN WITH EASTERLY FLOW ALOFT. WEATHER SHOULD BE CONFINED TO THE MOUNTAINS WITH JUST ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. WENT LOWER THAN MEXMOS FOR HIGH TEMPERATURES THROUGH THE FORECAST CYCLE DUE TO WET GROUND. WENT LOWER THAN MEXMOS FOR LOWS WITH ITS CONSISTENT WARM BIAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 89 71 91 72 / 10 10 10 10 CARLSBAD NM 91 68 94 69 / 10 10 10 10 DRYDEN TX 90 70 90 71 / 10 10 10 10 FORT STOCKTON TX 90 69 93 70 / 10 10 10 10 GUADALUPE PASS TX 85 64 88 66 / 20 10 20 20 HOBBS NM 90 68 92 70 / 10 10 10 10 MARFA TX 83 57 85 59 / 20 20 20 20 MIDLAND INTL AIRPORT TX 89 70 92 70 / 10 10 10 10 ODESSA TX 89 70 92 72 / 10 10 10 10 WINK TX 96 72 98 73 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Aug 4, 3:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 AM CDT SAT AUG 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 311 AM CDT SAT AUG 4 2007 /211 AM MDT SAT AUG 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...WEST OF A HOBBS TO ALPINE TO LAJITAS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:58 PM CDT | River Flood Warning | MAF | Brewster | 10 hr |
| Aug 4, 6:54 AM CDT | River Flood Warning | MAF | Brewster | 9 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.